Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 39, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 22, 2016, 10:41 PM CDT for Iroquois County, Illinois; Benton County, Indiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2016, 10:41 PM CDT (03:41 UTC)
- Expired
- Jun 22, 2016, 11:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 80.0 mph
Counties Iroquois County, IL, Benton County, IN
The radar
The Chicago radar (KLOT), 126 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 6:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2491 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 41.8
The text
As transmitted.
341
WUUS53 KLOT 230341
SVRLOT
ILC075-INC007-230445-
/O.NEW.KLOT.SV.W.0039.160623T0341Z-160623T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1041 PM CDT WED JUN 22 2016
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
BENTON COUNTY IN NORTHWESTERN INDIANA...
* UNTIL 1145 PM CDT/1245 AM EDT/
* AT 1041 PM CDT/1141 PM EDT/...SEVERE THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR WOLCOTT TO NEAR WATSEKA...MOVING
SOUTHEAST AT 45 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STOCKLAND AROUND 1155 PM EDT.
FREELAND PARK AROUND 1200 AM EDT.
DUNNINGTON AROUND 1205 AM EDT.
TALBOT AROUND 1210 AM EDT.
BOSWELL AROUND 1215 AM EDT.
ATKINSON AND OXFORD AROUND 1220 AM EDT.
TEMPLETON AROUND 1225 AM EDT.
FORESMAN AROUND 1230 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE AMBIA...
EARL PARK AND WELLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT/200 AM EDT/ FOR
EAST CENTRAL ILLINOIS...AND NORTHWESTERN INDIANA.
LAT...LON 4049 8753 4049 8767 4069 8777 4074 8733
4074 8710 4048 8709 4048 8753
TIME...MOT...LOC 0341Z 308DEG 38KT 4084 8707 4072 8775
HAIL...0.88IN
WIND...80MPH
$$
RATZER4 follow-up statements
556
WWUS53 KLOT 230356
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1056 PM CDT WED JUN 22 2016
ILC075-INC007-230445-
/O.CON.KLOT.SV.W.0039.000000T0000Z-160623T0445Z/
IROQUOIS IL-BENTON IN-
1056 PM CDT WED JUN 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM
CDT/1245 AM EDT/ FOR SOUTHEASTERN IROQUOIS AND BENTON COUNTIES...
AT 1055 PM CDT/1155 PM EDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM NEAR REMINGTON TO MILFORD...MOVING SOUTHEAST AT
35 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
THESE SEVERE STORMS WILL BE NEAR...
FREELAND PARK AROUND 1205 AM EDT.
DUNNINGTON AROUND 1210 AM EDT.
OTTERBEIN AND TALBOT AROUND 1215 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE AMBIA...
EARL PARK AND WELLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT/200 AM EDT/ FOR
EAST CENTRAL ILLINOIS...AND NORTHWESTERN INDIANA.
LAT...LON 4049 8753 4049 8767 4069 8777 4074 8733
4074 8710 4048 8709 4048 8753
TIME...MOT...LOC 0355Z 330DEG 32KT 4070 8711 4063 8768
HAIL...0.88IN
WIND...80MPH
$$
BMD769
WWUS53 KLOT 230414
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1214 AM EDT THU JUN 23 2016
ILC075-230422-
/O.CAN.KLOT.SV.W.0039.000000T0000Z-160623T0445Z/
IROQUOIS IL-
1214 AM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IROQUOIS COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR NORTHWESTERN
INDIANA.
LAT...LON 4052 8750 4062 8742 4070 8726 4074 8710
4048 8709 4048 8750
TIME...MOT...LOC 0412Z 308DEG 38KT 4060 8695 4053 8751
$$
INC007-230445-
/O.CON.KLOT.SV.W.0039.000000T0000Z-160623T0445Z/
BENTON IN-
1214 AM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR BENTON COUNTY...
AT 1212 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED NEAR
FOWLER...MOVING SOUTHEAST AT 45 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
BENTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR NORTHWESTERN
INDIANA.
LAT...LON 4052 8750 4062 8742 4070 8726 4074 8710
4048 8709 4048 8750
TIME...MOT...LOC 0412Z 308DEG 38KT 4060 8695 4053 8751
HAIL...0.88IN
WIND...80MPH
$$
BMD447
WWUS53 KLOT 230428
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1228 AM EDT THU JUN 23 2016
INC007-230445-
/O.CON.KLOT.SV.W.0039.000000T0000Z-160623T0445Z/
BENTON IN-
1228 AM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR SOUTHEASTERN BENTON COUNTY...
AT 1227 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OTTERBEIN TO OXFORD...MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
OTTERBEIN...TEMPLETON...ATKINSON AND OXFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR NORTHWESTERN
INDIANA.
LAT...LON 4062 8722 4064 8710 4048 8709 4048 8732
TIME...MOT...LOC 0427Z 307DEG 35KT 4052 8705 4048 8724
HAIL...0.88IN
WIND...70MPH
$$
BMD266
WWUS53 KLOT 230437
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1237 AM EDT THU JUN 23 2016
INC007-230446-
/O.EXP.KLOT.SV.W.0039.000000T0000Z-160623T0445Z/
BENTON IN-
1237 AM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BENTON COUNTY
WILL EXPIRE AT 1245 AM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR NORTHWESTERN
INDIANA.
LAT...LON 4062 8722 4064 8710 4048 8709 4048 8732
TIME...MOT...LOC 0435Z 308DEG 38KT 4052 8705 4048 8724
$$
BMDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:29 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 22, 10:29 PM CDT, 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Chicago/Romeoville, IL
1029 PM CDT WED JUN 22 2016
.MESOSCALE DISCUSSION...
Tornado recently occurred in/near Pontiac per reports of power
flashes and tornadic damage signatures on radar and may still be
continuing as it moves southeast. Pontiac airport gusted to 59
knots from the northeast as well indicative of the cyclonic
circulation. This supercell storm remains discrete with favorable
environmental parameters ahead of this storm. Reflectivity tags
are noted and as these translate this mesocyclone it appears to
tighten/strengthen. So some undulating in intensity could occur
at this progresses east-southeast. Parameters remain in place for
a significant strength tornado despite the time of day.
MTF
&&
.SHORT TERM...
259 PM CDT
Through Tonight...
Elevated thunderstorms have continued to fester over the past
couple hours within the warm air advection across north central
through east central Illinois. However, attention for the main
severe weather episode is still focused on renewed surface based
development expected around 4-6 PM. Although the air mass over
northern Illinois continues to remain in the lower 70s with lower
cloud cover continuing, a very warm and moist air mass resides just
to our south. The latest surface analysis continues to show the warm
front shifting northward over southern Iowa and into central
Illinois. Just south of this boundary, conditions are in the lower
to middle 90s, with dew points in the low 70s. As this air mass
continues to shift northward over the next few hours, expect
conditions to become more supportive of significant convective
development. As mentioned previously, it appears that renewed
development will likely occur in the vicinity of the triple point
most favored over northwestern Illinois/far southwestern WI. This
general scenario continues to be supported by the CAMs (convective
allowing models) and have been for several runs.
The latest VAD wind profile out of KDVN indicates that a strong
veering wind field is already in place. Given that the surface
boundary will likely set up somewhere near the I80 corridor, and
surface winds will be increasingly backed along the boundary, there
still appears to be an enhanced tornado threat, with a strong
tornado or two possible near the front where enhanced helicity will
be present. Additionally, given the super cell storm motion looks
to be nearly parallel to the boundary, this indicates the potential
for a maximum residence time of any supercells if they were to
develop along this boundary, which would locally enhance the tornado
threat and longevity.
In addition to the tornado threat, large hail and damaging winds will
be possible with these storms as they develop. The storms should
begin to build upscale into wind-producing congealed segments or
LEWPs as it moves over the Chicago area and into northwest Indiana.
This will make strong damaging winds, possibly in excess of 70 mph,
the main threat. However, tornadoes will remain
possible...especially in the vicinity of the surface boundary.
These storms will be fairly progressive and thus the severe threat
should end from northwest to southeast by late evening. The rapid
storm motion looks to also limit the magnitude of flash flooding,
especially considering much of the heavy rainfall this morning
stayed west/southwest of the area. However, due to the possibility
of heavy rainfall rates up to 2 inches per hour, and them possibly
impacting the urban areas of Chicago, we still find it prudent to
hold onto the going Flash Flood Watch.
KJB
&&
.LONG TERM...
300 PM CDT
Thursday through Wednesday...
The pattern looks quieter in the extended. A vort streamer pushes
south into northern IL Thursday morning. Given the recent rain and
moist conditions, thinking a few isolated showers are possible so
included a slight chance of showers in the forecast through early
Thursday afternoon. North winds will allow a lake breeze to form.
Temps will then vary from the low 80s along and south of I-80 and
70s north of I-80. There may be an elevated risk of rip currents at
the IL and northwest IN beaches Thursday due to high waves. Do not
have enough confidence in exact wave heights to issue a beach
hazards statement at this time.
High pressure builds over the region Thursday night into Friday
leading to a dry forecast. High temps will be in the low 80s;
however, a lake breeze will keep temps along the lake in the low
70s.
The high shifts east Friday afternoon and an upper level shortwave
trough scoots over the region Saturday. Showers and storms will
spread east across the warning area Saturday afternoon. Forecast
soundings feature a decent cap so thinking the severe storms will
occur to our east. Warmer conditions are expected with high temps
in the upper 80s and heat indices in the low to mid 90s.
Showers and storms continue Sunday, some left over convection from
out east the day before. Forecast soundings dry out as the day goes
on so outside of any frisky storms early Sunday, severe weather is
not expected. Forecast high temps are once again forecast to be near
90, but convection may limit warming leading to cooler temps.
Thinking that we will warm quickly behind the storms Sunday;
therefore, kept the warm temps in the forecast.
The early part of next week looks dry with one more warm day Monday.
Temps will be in the mid to upper 80s with heat indices in the upper
80s to low 90s. A cold front pushes south through the region Monday
afternoon and night bringing a break to the heat. High temps Tues
and Wed are forecast to be in the 70s and 80s.
JEE
&&
.AVIATION...
For the 00Z TAFs...
Main concern continues to be shower/thunderstorm activity between
now and about 03-04z. Primary activity has developed towards KRPJ
and points west and is tracking east-southeast. This more intense
activity will continue on a south of east track and should largelypass
south of the terminals toward 01z. Additional weaker activity has
developed north of the heavier activity and is quickly approaching
ORD/MDW. It appears that it will be this weaker type shra/tsra
activity that will impact the terminals between now and about
03/04z. Will continue with prevailing tsra and TEMPO lower vsby.
However, coverage could be more intermittent that implied by the
TAF. RFD should see activity exit by around 02z.
Otherwise, winds will be easterly turning northeasterly at the
terminals through the evening. Cigs will increase later tonight
and lower with a period of IFR looking likely which would continue
through daybreak if not a few hours beyond. Improvement to MVFR is
expected with the lowest clouds scattering into midday with VFR
expected for the afternoon. Confidence in timing of these
improvements is not great but have good confidence in the trends.
MDB
&&
.MARINE...
300 PM CDT
The low over the Missouri River valley passes just south of the lake
tonight and then continues to the east coast. Winds become
northeast tonight and increase to 10-20 kt. High pressure builds
over the lake Thursday night with winds diminishing. The high
shifts east Friday afternoon and evening with winds becoming south
behind it. South winds increase to 15-25 kt as a strong low passes
over Ontario south central Canada this weekend. A cold front then
shifts south down the lake Monday night with winds becoming north
behind it.
JEE
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch...ILZ019-ILZ020-ILZ021-ILZ022-ILZ023 UNTIL 1
AM Thursday.
IN...Flash Flood Watch...INZ001-INZ002 UNTIL 1 AM Thursday.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jun 22, 3:57 PM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
357 PM CDT WED JUN 22 2016
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
232100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
357 PM CDT WED JUN 22 2016 /457 PM EDT WED JUN 22 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
EXTREME THUNDERSTORM RISK...WITH AN ASSOCIATED:
SIGNIFICANT TORNADO RISK.
SIGNIFICANT HAIL RISK...UP TO 2 INCHES.
EXTREME THUNDERSTORM WIND DAMAGE RISK...70 MPH OR GREATER.
ELEVATED FLOODING RISK.
DISCUSSION:
AN ORGANIZED ROUND OF THUNDERSTORMS WILL REDEVELOP ACROSS
NORTHWEST TO NORTH CENTRAL ILLINOIS BY EARLY THIS EVENING. THESE
STORMS WILL GRADUALLY INCREASE IN COVERAGE AS THEY PROGRESS
QUICKLY SOUTHEAST THROUGH THE EVENING HOURS. VERY LARGE
HAIL...DAMAGING WINDS...AND EVEN A FEW SIGNIFICANT TORNADOES ARE
POSSIBLE WITH THESE STORMS.
THE HIGHEST THREAT FOR WIDESPREAD SEVERE WEATHER AT THIS TIME IS
ALONG AND SOUTHWEST OF A LINE FROM ROCKFORD TO CHICAGO TO
VALPARAISO. A SLIGHT SHIFT NORTH IN THE WARM FRONT POSITION COULD
HAVE HIGHER IMPACTS ACROSS THE CHICAGO METRO.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...
SIGNIFICANT SWIM RISK.
SATURDAY...
LIMITED THUNDERSTORM RISK.
LIMITED EXCESSIVE HEAT RISK.
SUNDAY...
ELEVATED THUNDERSTORM RISK.
LIMITED EXCESSIVE HEAT RISK.
MONDAY...
LIMITED THUNDERSTORM RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL BE NEEDED THIS EVENING.
GENERAL STORM MOTION OF THE DAY: SOUTHEAST AT 50 MPH.
&&
LMZ740>745-232100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
357 PM CDT WED JUN 22 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY. SOME OF THESE STORMS THIS
EVENING COULD BE SEVERE AND PRODUCE WINDS IN EXCESS OF 50 KT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE ON THURSDAY.
THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY NIGHT THROUGH
MONDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-232100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
357 PM CDT WED JUN 22 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY. SOME OF THESE STORMS THIS
EVENING COULD BE SEVERE AND PRODUCE WINDS IN EXCESS OF 50
KT...ESPECIALLY OVER SOUTHERN LAKE MICHIGAN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY NIGHT THROUGH
MONDAY.
&&
KJB
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Local storm report, Jun 22, 10:23 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1023 PM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HEAVY RAIN YORKVILLE 41.64N 88.45W
06/22/2016 M1.03 INCH KENDALL IL CO-OP OBSERVER
RAINFALL 1.03 INCHES SINCE 7AM.
&&Local storm report, Jun 22, 10:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1025 PM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM HEAVY RAIN OHARE AIRPORT 41.98N 87.90W
06/22/2016 M1.24 INCH COOK IL ASOS
RAINFALL 1.24 INCHES THIS EVENING.
&&Local storm report, Jun 22, 10:27 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1027 PM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM TORNADO 3 SE PONTIAC 40.85N 88.60W
06/22/2016 LIVINGSTON IL EMERGENCY MNGR
&&Local storm report, Jun 22, 10:28 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1028 PM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TORNADO PONTIAC 40.88N 88.64W
06/22/2016 LIVINGSTON IL FIRE DEPT/RESCUE
GAS STATION CANOPY ON TOP OF A SEMI TRUCK. LIGHT POLE
DOWN ON I-55 EXIT.
&&Local storm report, Jun 22, 10:30 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1030 PM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM HEAVY RAIN PONTIAC 40.88N 88.64W
06/22/2016 M2.10 INCH LIVINGSTON IL AMATEUR RADIO
&&Local storm report, Jun 22, 10:32 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1032 PM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TORNADO PONTIAC 40.88N 88.64W
06/22/2016 LIVINGSTON IL FIRE DEPT/RESCUE
DAMAGE AT A TRAILER PARK WITH REPORTS OF PEOPLE TRAPPED.
&&The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:15 PM CDT | Tornado Warning | LOT | Lee | 30 min |
| Jun 22, 7:29 PM CDT | Tornado Warning | LOT | DeKalb, LaSalle, Lee | 46 min |
| Jun 22, 7:51 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 39 min |
| Jun 22, 7:59 PM CDT | Tornado Warning | LOT | LaSalle | 46 min |
| Jun 22, 8:03 PM CDT | Special Marine Warning | LOT | 87 min | |
| Jun 22, 8:04 PM CDT | Tornado Warning | LOT | DeKalb, LaSalle | 56 min |
| Jun 22, 8:11 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 49 min |
| Jun 22, 8:34 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 41 min |
| Jun 22, 8:35 PM CDT | Areal Flood Advisory | LOT | DeKalb, Grundy, Kendall, LaSalle, Will | 3 hr |
| Jun 22, 8:45 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage | 3 hr |
| Jun 22, 8:47 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 45 min |
| Jun 22, 8:50 PM CDT | Severe Thunderstorm Warning | LOT | Will | 25 min |
| Jun 22, 8:52 PM CDT | Flash Flood Warning | LOT | Grundy, Kendall, LaSalle | 5 hr |
| Jun 22, 9:01 PM CDT | Tornado Warning | LOT | Grundy, LaSalle | 29 min |
| Jun 22, 9:12 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 48 min |
| Jun 22, 9:25 PM CDT | Special Marine Warning | LOT | 35 min | |
| Jun 22, 9:42 PM CDT | Tornado Warning | LOT | LaSalle, Livingston | 33 min |
| Jun 22, 9:53 PM CDT | Areal Flood Advisory | LOT | Ford, Grundy, Iroquois, Kankakee, LaSalle, Livingston | 4 hr |
| Jun 22, 10:03 PM CDT | Tornado Warning | LOT | Livingston | 31 min |
| Jun 22, 10:04 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois | 56 min |
| Jun 22, 10:22 PM CDT | Tornado Warning | LOT | Livingston | 38 min |
| Jun 22, 10:47 PM CDT | Tornado Warning | LOT | Ford, Iroquois, Livingston | 43 min |
| Jun 22, 10:51 PM CDT | Tornado Warning | LOT | Livingston | 39 min |
| Jun 22, 11:21 PM CDT | Tornado Warning | LOT | Iroquois | 39 min |
| Jun 22, 11:29 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, LaSalle, Livingston | 31 min |
| Jun 22, 11:53 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee, Livingston | 52 min |
| Jun 23, 12:32 AM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 43 min |
| Jun 23, 1:15 AM CDT | Special Weather Statement | LOT | Iroquois | 45 min |
| Jun 23, 1:44 AM CDT | Areal Flood Advisory | LOT | Ford, Iroquois | 7 hr |
| Jun 23, 3:59 AM CDT | Marine Dense Fog Advisory | LOT | 10 hr | |
| Jun 23, 4:47 AM CDT | Beach Hazards Statement | LOT | Lake | 22 hr |
| Jun 23, 5:05 AM CDT | Dense Fog Advisory | LOT | Boone, DeKalb, DuPage, Grundy, Kane, Kendall and 6 more | 4 hr |
| Jun 22, 9:21 PM CDT | Severe Thunderstorm Warning | LOT | Lake, Porter | 39 min |
| Jun 22, 9:50 PM CDT | Severe Thunderstorm Warning | LOT | Jasper, Porter | 25 min |
| Jun 23, 1:02 AM CDT | Special Weather Statement | LOT | Benton | 43 min |
| Jun 23, 1:47 AM CDT | Special Weather Statement | LOT | Benton | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.